To the top

Page Manager: Webmaster
Last update: 9/11/2012 3:13 PM

Tell a friend about this page
Print version

Seminormed *-subalgebras … - University of Gothenburg, Sweden Till startsida
To content Read more about how we use cookies on

Seminormed *-subalgebras of ℓ∞(X)

Journal article
Authors Mahmood Alaghmandan
Mehdi Ghasemi
Published in Journal of Mathematical Analysis and Applications
Volume 455
Issue 1
Pages 212-220
ISSN 0022-247X
Publication year 2017
Published at Department of Mathematical Sciences, Analysis and Probability Theory
Pages 212-220
Language en
Keywords Commutative normed algebras, Function algebras, Gelfand spectrum, Measurable functions, Measures on Boolean rings, Seminormed algebras
Subject categories Mathematical Analysis


Arbitrary representations of an involutive commutative unital F-algebra A as a subalgebra of FX are considered, where F=C or R and X≠∅. The Gelfand spectrum of A is explained as a topological extension of X where a seminorm on the image of A in FX is present. It is shown that among all seminorms, the sup-norm is of special importance which reduces FX to ℓ∞(X). The Banach subalgebra of ℓ∞(X) of all Σ-measurable bounded functions on X, Mb(X,Σ), is studied for which Σ is a σ-algebra of subsets of X. In particular, we study lifting of positive measures from (X,Σ) to the Gelfand spectrum of Mb(X,Σ) and observe an unexpected shift in the support of measures. In the case that Σ is the Borel algebra of a topology, we study the relation of the underlying topology of X and the topology of the Gelfand spectrum of Mb(X,Σ).

Page Manager: Webmaster|Last update: 9/11/2012

The University of Gothenburg uses cookies to provide you with the best possible user experience. By continuing on this website, you approve of our use of cookies.  What are cookies?